PDA

View Full Version : Anyone here take effexor xr?



luvpinkpeeps
04-16-2009, 06:01 PM
I have been taking effexor xr or a couple of years now, and have gained 40 lbs...

I have always been extra thin, no heavier than 110, so, many think the extra weight looks good, however I just wonder how bad this may be in the long run?

mountaindreamer
04-16-2009, 06:06 PM
hi luvpinkpeeps,

i can't help you with this question, but i am sure help is on the way.
Certain meds do cause weight gain, so it is possibly the cause.

cptnblah
04-21-2009, 02:18 PM
I was on effexor a few yrs ago. I took it for maybe 3 years but I do not remember any weight gain from it. There are a lot of other antidepressants that all you have to do is smell the food and you end up looking like thatgirl in Wonkas Choc Factory!

sickofbeingsick
04-21-2009, 08:14 PM
1-6% of people taking effexor will experience weight gain. But that can come with many antidepressants. I too border on being underweight, and I think for you the weight gain will probably be a good thing. I have never seen in studies that people gain an excessive amount of weight. So I think as thin as you are, if the medicine helps you, it is beneficial. The flip side of antidepressants is nausea and vomiting, and thats horrible too! I hope the effexor helps you. It works well for depression and generalized anxiety. It is difficult to find the right antidepressant, though, and if one doesn't work for you, there are many others your dr can try for you! Good Luck.

luvpinkpeeps
04-25-2009, 12:01 PM
It has helped soooo muched with the anxiety and panic attacks.

I read someehere also that it is prescribed for people with fibro, which I have also.

Not helping with that for me, just the anxiety.

BadFlareDay
04-25-2009, 04:50 PM
I was on it for about a yr, like you I was extremely underweight, but it didn't cause me to gain. However, I'm on so many meds right now that I have put on 50 pounds. The Doctor keeps saying the pill isn't the problem, its the food lol